Nothing you can do except take care of yourself! You aren't on methadone, right? This is your loved one's journey, not yours. You don't need to be there for every part of this, he needs to get the support of other addicts. And you need the support of other loved ones of addicts. There is a forum called living w/ an addict on here. And Alanon which I highly recommend!!! You will start to feel such relief from focusing and thinking about his problem:)
my husband was on methadone for awhile and got of it. Did he taper of or just get of? My husband tapered of and the only major thing he had was his emotions we up and down, but physically wasn't in pain or sick. He had aches and pain normal people get. But to be so sick the way you are describing sounds like he didn't taper and that's not good, almost the same as getting of the drug itself. Did you try Motrin 800 sometimes, that help with his everyday pains.
For me the hardest part is the mental. Tonight was hard for me. Just remind him it won't last forever. Everyday is a day closer to ending this nightmare. Have him use this site people here can help him.
I'm on day 7 & I also wish I had done my research. I'm a nurse & I even did research & questioned my doctor. I now believe he was just trying to get me out the door. I found this site by an act of GOD. I mostly hang on the substance abuse community. There is a guy on there that has a lot of chronic pain, medical issues & he's saving my life right now. If I were you I'd message him & let him help your husband. He is "weaver71".
My husband is struggling with my pain, insomnia, crawling skin, restless leg. He is more stressed outwardly right now than me I tend to keep it in. Hang in there.
Im a recovering heroin addict I was strug out for 8 years and this January im 8 years clean. I didnt want to be on methadone for the rest of my life like so many addicts where I live have been, so I went cold turkey off heroin so I can feel your both of your pain.. as far as the restless legs that is a horrible feeling I wont lie. But it wont last much longer. His sleep will be messed up for a long time, that was the thing that got to me more than anything else . When your emotions kick in and your crying about all sorts if things like the guilt of what you did to your family and mostly the shame of being on drugs having no sleep on top of that really gets you down. As I said the physical withdrawal will start to go after a week his legs will still be a bit out of sorts and his lower back will but it takes a long time before your sleep pattern returns thats if your lucky enough it does.and then after that its one day at a time . Getting off that methadone now at a early stage is well worth it..
Methadone is the devil! I went to three hospitals trying to do inpatient, they all told me they're beds were full. Then the last ER Dr. Told me about the methadone clinic. I was not aware of what it was and all I thought was stability for my family. I wasn't aware or didn't think of going from one thing to another. The mental stuff your husbands going through, it makes you feel like your losing your mind. Anxiety. Is he taking vitamins? How is your husband now? I see it's been a little bit of time since this posted.
It's all a matter of perspective I guess. Methadone save my life but I'm not going to spill my life story. MethDone withdrawal is extremely dangerous. I can tell you a couple things that will help with methadone withdrawal specifically but it depends on what your willing to do. A hospital would be the best place for him but if u cannot get him into a hospital taking xanex 1 mg 2 times a day will work or Ativan 10 mg as needed. ( of course I'm speaking from experience, I am not a doctor) Once again methadone withdrawal without medical Supervision cold turkey is extremely dangerous. I would take him to the ER at the very least and tell them the truth, the social worker will come see you and you can ask him/her for some resources in your community.
I say sorry to learn what happened. By now, please don't call it a devil because there are lots of stories showing how it helped people though methadone withdrawal is not safe at all. It is recommended that one gets expert's opinion before starting on it.
They dont tell you how long the with drawl lasts but if its done correctly and slowly supervised by a doctor then it should be bare able. Ativan, xanax or valium are all benzos that can be dangerous and just as addictive as opiots. There are better medications to take that help with some of those intense symptoms. Talk to your doctor.